Volume 6, Issue 3
An Efficient Numerical Solution Method for Elliptic Problems in Divergence Form

Ali Abbas

10.4208/aamm.2012.m69

Adv. Appl. Math. Mech., 6 (2014), pp. 327-344.

Preview Full PDF BiBTex 2 278
  • Abstract

In this paper the problem $-{\rm div}(a(x,y)\nabla u)=f$ with Dirichlet boundary conditions on a square is solved iteratively with high accuracy for $u$ and $\nabla u$ using a new scheme called "hermitian box-scheme". The design of the scheme is based on a "hermitian box", combining the approximation of the gradient by the fourth order hermitian derivative, with a conservative discrete formulation on boxes of length 2h. The iterative technique is based on the repeated solution by a fast direct method of a discrete Poisson equation on a uniform rectangular mesh. The problem is suitably scaled before iteration. The numerical results obtained show the efficiency of the numerical scheme. This work is the extension to strongly elliptic problems of the hermitian box-scheme presented by Abbas and Croisille (J. Sci. Comput., 49 (2011), pp. 239--267).

  • History

Published online: 2014-06

  • AMS Subject Headings

65N35, 65N08

  • Cited by